Beng-Beng Chocolate Bar Recall [Australia]

Australia ACCC RecallAustralia/Canberra: Carefour recalls some Beng-Beng Chocolate Bars due to undeclared milk and soy, both known allergens. ACCC: http://ht.ly/nbk5r

Direct link: http://www.recalls.gov.au/content/index.phtml/itemId/10498682295 - Beng-bengChocolateBars

Additional information:
The Australian Competition & Consumer Commission (“ACCC”) reports the following Chocolate Bars are subject to this recall:

  • Carefour’s Beng-Beng Chocolate Bars, sold in boxes of 25 Bars, each weighing 20 grams, for a total of 500 grams. All Best Before dates up to an including January 2014 are included in this recall.

About Milk and Soy Allergies:
For some people, milk (and milk products) and soy (and soy products) are a source of urgent, dangerous and potentially deadly, allergic reactions. Due to modern food manufacturing methods, milk products may not “look” or “sound” as if they are derived from milk. Some examples of foods with milk proteins include artificial butter or cheese flavor; casein or caseinates; curds; ghee; hydrolysates; lactalbumin and lactalbumin phosphate; lactose, lactoglobulin, lactoferrin and lactulose; and finally, rennet (originally, ground calves’ stomach but more often now, by-products of genetically engineered bacteria, mold or yeast).

Similarly, many foods have soy-based ingredients including edamame (soybeans in pods), hydrolyzed soy protein, miso, soy protein isolate, soy sauce, tamari, tempeh, teriyaki sauce, textured vegetable protein (“TVP”) and tofu. In addition, lax labeling laws in many countries allow manufacturers to use (but not declare) small amounts of soy in “artificial flavoring”, hydrolyzed vegetable protein, vegetable broth and others. Although levels of these allergens are comparatively small, they may cause dangerous allergic reactions, including Anaphylactic Shock.

Anaphylactic Shock could occur in consumers who are allergic to milk and/or soy ingredients within a very short time, potentially leading to severe injury and/or death. If you suspect Anaphylactic Shock, ring 0-0-0 (Australia), 1-1-1 (New Zealand) or other local emergency number for immediate transport to a medical centre. If trained and an emergency kit is available, it may be appropriate to give an injectable drug such as Epinephrine (also known as adrenaline or adrenalin) to the affected individual. Trade names of these products include EpiPen, Twinject, Adrenaclick, Anapen, Jext, Allerject and Auvi-Q. Please note: even patients who are apparently stabilized should still go to hospital for emergency evaluation. Further treatment is often necessary.

You can learn more about Food Allergies from Australia’s Department of Health and Ageing by visiting: http://ht.ly/cq6s5

___________________________________________________________

ACCC PRA number: 2013/13668
Recalls Direct RIN: 2013-2295
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org/
E. & O. E.

Want to share this recall with family, friends or work colleagues? Simply use the “Share this” options on the Recalls Direct site. Appreciate this recall notification? Please click on the “Like” button below.

%d bloggers like this: